Alert archive / Louisiana / Wind Advisories in 2024

Wind Advisory 24, NWS Lake Charles, LA

November 3, 202412 parishes in Louisiana; Jefferson County, Orange County, Texas

NWS Lake Charles, LA issued this wind advisory at Nov 3, 2024, 8:36 PM CST for 12 parishes in Louisiana; Jefferson County, Orange County, Texas. It took effect at Nov 4, 2024, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 3, 2024, 8:36 PM CST (02:36 UTC)
In effect from
Nov 4, 2024, 9:00 AM CST
Expired
Nov 4, 2024, 6:00 PM CST
In force
9 hr
Issued by
NWS Lake Charles, LA

Counties Acadia Parish, LA, Allen Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Iberia Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA, Vermilion Parish, LA, Jefferson County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 60 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.6 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2024-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 325 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2024-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
325 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
855 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted.

539 
WWUS74 KLCH 040236
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
836 PM CST Sun Nov 3 2024

LAZ031>033-044-045-055-073-074-141>143-152>154-241>243-252>254-
TXZ515-516-615-616-041045-
/O.NEW.KLCH.WI.Y.0024.241104T1500Z-241104T2200Z/
Allen-Evangeline-St. Landry-Lafayette-Upper St. Martin-Lower St.
Martin-West Cameron-East Cameron-Northern Calcasieu-Northern
Jefferson Davis-Northern Acadia-Upper Vermilion-Upper Iberia-
Upper St. Mary-Southern Calcasieu-Southern Jefferson Davis-
Southern Acadia-Lower Vermilion-Lower Iberia-Lower St. Mary-Upper
Jefferson-Northern Orange-Lower Jefferson-Southern Orange-
Including the cities of Franklin, Carlyss, Kaplan, Vinton,
Intracoastal City, Burns Point, Morse, Cypremort Point, Gueydan,
Port Arthur, Maurice, Stephensville, Fenton, Reddell, Grand Lake,
Topsy, Crowley, Moss Bluff, Kinder, Bridge City, Church Point,
Jeanerette, Mauriceville, St. Martinville, De Quincy, Sea Rim
State Park, Hayes, Lafayette, Beaumont, Beaver, Patterson,
Sulphur, Hathaway, Lake Charles, Lawtell, Johnson Bayou, Bell
City, Iowa, Eunice, Bayou Vista, China, Oakdale, Westlake, Rayne,
Sabine Pass, Mamou, Elton, Hackberry, Nederland, Lake Arthur,
Creole, Berwick, Ville Platte, St. Landry, Cade, Rutherford
Beach, Branch, Meaux, Opelousas, Abbeville, Forked Island, Breaux
Bridge, Iota, New Iberia, Avery Island, Morgan City, Vidor,
Orange, Jennings, Klondike, Grand Chenier, Welsh, Centerville,
and Cameron
836 PM CST Sun Nov 3 2024

...WIND ADVISORY IN EFFECT FROM 9 AM TO 4 PM CST MONDAY...

* WHAT...Southeast winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Portions of central, south central, and southwest 
  Louisiana and southeast Texas.

* WHEN...From 9 AM to 4 PM CST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Jones
3 follow-up statements
525 
WWUS74 KLCH 040809
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
209 AM CST Mon Nov 4 2024

LAZ031>033-044-045-055-073-074-141>143-152>154-241>243-252>254-
TXZ515-516-615-616-042100-
/O.CON.KLCH.WI.Y.0024.241104T1500Z-241104T2200Z/
Allen-Evangeline-St. Landry-Lafayette-Upper St. Martin-
Lower St. Martin-West Cameron-East Cameron-Northern Calcasieu-
Northern Jefferson Davis-Northern Acadia-Upper Vermilion-
Upper Iberia-Upper St. Mary-Southern Calcasieu-
Southern Jefferson Davis-Southern Acadia-Lower Vermilion-
Lower Iberia-Lower St. Mary-Upper Jefferson-Northern Orange-
Lower Jefferson-Southern Orange-
Including the cities of Oakdale, Kinder, Ville Platte, Beaver, 
St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, 
Lafayette, Breaux Bridge, Cade, St. Martinville, Stephensville, 
Johnson Bayou, Hackberry, Grand Lake, Klondike, Cameron, Creole, 
Grand Chenier, Rutherford Beach, De Quincy, Moss Bluff, Sulphur, 
Westlake, Vinton, Hathaway, Jennings, Topsy, Fenton, Welsh, 
Elton, Crowley, Rayne, Branch, Church Point, Iota, Gueydan, 
Meaux, Kaplan, Maurice, New Iberia, Jeanerette, Morgan City, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
Lake Charles, Carlyss, Bell City, Hayes, Iowa, Lake Arthur, 
Morse, Abbeville, Intracoastal City, Forked Island, Avery Island,
Burns Point, Cypremort Point, Beaumont, China, Mauriceville, 
Nederland, Port Arthur, Sea Rim State Park, Sabine Pass, Orange, 
Bridge City, and Vidor
209 AM CST Mon Nov 4 2024

...WIND ADVISORY IN EFFECT FROM 9 AM TO 4 PM CST MONDAY...

* WHAT...Southeast winds 15 to 25 mph with gusts up to 35 mph 
  expected. 

* WHERE...Portions of central, south central, and southwest 
  Louisiana and southeast Texas. 

* WHEN...From 9 AM to 4 PM CST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$
455 
WWUS74 KLCH 042048
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
248 PM CST Mon Nov 4 2024

LAZ031>033-044-045-055-073-074-141>143-152>154-241>243-252>254-
TXZ515-516-615-616-050000-
/O.EXT.KLCH.WI.Y.0024.000000T0000Z-241105T0000Z/
Allen-Evangeline-St. Landry-Lafayette-Upper St. Martin-Lower St.
Martin-West Cameron-East Cameron-Northern Calcasieu-Northern
Jefferson Davis-Northern Acadia-Upper Vermilion-Upper Iberia-
Upper St. Mary-Southern Calcasieu-Southern Jefferson Davis-
Southern Acadia-Lower Vermilion-Lower Iberia-Lower St. Mary-Upper
Jefferson-Northern Orange-Lower Jefferson-Southern Orange-
Including the cities of Iowa, Sulphur, Hathaway, Lawtell, Elton,
Westlake, Mauriceville, Bridge City, Jeanerette, China, Welsh,
Burns Point, Nederland, Vidor, Franklin, Lake Charles, Berwick,
Vinton, Mamou, Jennings, Crowley, Beaver, Bayou Vista,
Intracoastal City, Ville Platte, Hackberry, Meaux, Breaux Bridge,
Sea Rim State Park, Branch, Centerville, Lake Arthur, New Iberia,
Carlyss, St. Martinville, Bell City, Reddell, Topsy, Church
Point, Opelousas, Port Arthur, Morse, Oakdale, Klondike, De
Quincy, St. Landry, Cade, Kinder, Kaplan, Sabine Pass, Fenton,
Grand Lake, Lafayette, Abbeville, Cameron, Forked Island, Avery
Island, Cypremort Point, Moss Bluff, Patterson, Iota, Gueydan,
Eunice, Rutherford Beach, Orange, Morgan City, Stephensville,
Johnson Bayou, Rayne, Maurice, Hayes, Creole, Grand Chenier, and
Beaumont
248 PM CST Mon Nov 4 2024

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Southeast winds 20 to 25 mph with gusts up to 35 mph.

* WHERE...Portions of central, south central, and southwest 
  Louisiana and southeast Texas.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Landreneau
751 
WWUS74 KLCH 050011
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
611 PM CST Mon Nov 4 2024

LAZ031>033-044-045-055-073-074-141>143-152>154-241>243-252>254-
TXZ515-516-615-616-050115-
/O.EXP.KLCH.WI.Y.0024.000000T0000Z-241105T0000Z/
Allen-Evangeline-St. Landry-Lafayette-Upper St. Martin-Lower St.
Martin-West Cameron-East Cameron-Northern Calcasieu-Northern
Jefferson Davis-Northern Acadia-Upper Vermilion-Upper Iberia-
Upper St. Mary-Southern Calcasieu-Southern Jefferson Davis-
Southern Acadia-Lower Vermilion-Lower Iberia-Lower St. Mary-Upper
Jefferson-Northern Orange-Lower Jefferson-Southern Orange-
Including the cities of Grand Lake, Hathaway, Welsh, Kaplan,
Sabine Pass, Burns Point, Eunice, Moss Bluff, Lawtell, Ville
Platte, Centerville, Gueydan, Jeanerette, Port Arthur, Lafayette,
Cade, Carlyss, Bridge City, Klondike, Oakdale, Sulphur,
Nederland, Lake Charles, Fenton, Creole, Hayes, Topsy, Kinder,
Forked Island, Sea Rim State Park, Intracoastal City, Westlake,
Church Point, Mamou, De Quincy, Rayne, St. Landry, Johnson Bayou,
Berwick, China, Bayou Vista, Bell City, Crowley, Beaver,
Opelousas, Meaux, Reddell, Maurice, Vidor, Iota, Breaux Bridge,
Elton, Rutherford Beach, Iowa, Stephensville, Grand Chenier,
Cypremort Point, Jennings, Beaumont, New Iberia, Hackberry,
Cameron, Vinton, Orange, St. Martinville, Morgan City,
Mauriceville, Patterson, Abbeville, Avery Island, Morse, Branch,
Franklin, and Lake Arthur
611 PM CST Mon Nov 4 2024

...WIND ADVISORY HAS EXPIRED...

Southeast winds will continue to diminish this evening. While 
sustained speeds will remain elevated and frequent gusts persist, 
winds should stay below advisory criteria. Therefore, the wind 
advisory is being allowed to expire.

$$

24

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Nov 3, 5:37 PM CST, 2 hours 59 minutes earlier.

Area forecast discussion, Nov 3, 5:37 PM CST, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
537 PM CST Sun Nov 3 2024

...New AVIATION...

.SHORT TERM...
(Tonight through Tuesday night)

Wx map shows large surface high pressure ridging across the
Eastern U.S. and Gulf Coast, with deepening surface low pressure
trough across the Midwest. With the tight pressure gradient, southeast
winds of 15-20 mph across most of the area, with stronger winds
of 20-25 mph with gusts over 30-40 mph along and south of I-10
across Southeast Texas and Southwest Louisiana. Wind Advisory
continues for this area through 6 PM. Afternoon high temperatures
have reached the mid to upper 80s across the area, much above
normal for this time of year.

For tonight, intermittent showers and a few thunderstorms, with
the highest chances over Southeast Texas and Western Louisiana. The
Storm Prediction Center still has areas across Inland Southeast
Texas north of U.S. 190 and Western Vernon and a sliver of
Beauregard parishes in a Marginal Risk (Level 1 of 5) of severe
thunderstorms, with the low risk of damaging winds and a possible
tornado highlighted. Expected overnight lows only in the lower to
mid 70s along and south of the I-10 corridor, near 70/lower 70s
further north. This is 20 degrees above normal, and will likely
set highest minimum temperature records for the date and possibly
for the month of November.

Monday through Tuesday night, shower and thunderstorm chances
will gradually increase as the cold front approaches from the
west. Expect the highest chances by Tuesday across the area when
the front is expected to stall across the area. WPC has marginal
risk of excessive rainfall across Inland Southeast Texas Monday,
and expands a little further east on Tuesday into Central and
Southwest Louisiana. Rainfall amounts of 1-2 inches through
Tuesday possible across Inland Southeast Texas, around 0.5 to 1.0
inches across Central and Southwest Louisiana, and lesser amounts
over Acadiana region of South Central Louisiana. Strong southeast
winds of 20 to 25 mph with gusts near 30 to 35 mph across some
areas by late morning into the afternoon. A wind advisory will
likely be needed for portions of the area.

The other issue will be minor coastal flooding beginning late this
afternoon through the overnight hours Monday, and again Monday night
into Tuesday morning. For Lower Jefferson County and Western Cameron
Parish, tides between 1.75-2.25 feet MHHW at high tide expected
both tonight and Monday night, thus continuing the Coastal Flood
Warning. For the remainder of the coastal zones surrounding the
inland lakes and bays, and coastal zones further east, expect
tides between 1.5-2.0 feet MHHW at high tide both tonight and
Monday night, continuing the Coastal Flood Advisory.

08/DML

&&

.LONG TERM...
(Wednesday through next Saturday)

Diminished chances of showers and thunderstorms expected Wednesday as
the main shortwave energy lifts northeast of the area. The weak
frontal boundary not expected to bring any significantly cooler
air, as temperatures expected to remain above normal.

The other issue is the National Hurricane Center initiated
advisories on Potential Tropical Cyclone Eighteen in the Caribbean
Sea. The expected track is a very uncertain northwest into the
Central Gulf of Mexico by Friday. It's uncertain because the
system hasn't formed a center yet, and until this happens, track
guidance likely to shift as discussed by the NHC specialists. At
this time, the precipitation forecast for next weekend remains
highly uncertain due to this system.

Historically, we have not seen any tropical cyclone landfalls across
Texas or Louisiana in November since records began in 1851. The
latest and closest approach of a tropical cyclone that brought
tropical storm force winds across extreme Southeast Louisiana was
from Hurricane Ida (the first Ida) on November 9, 2009. This storm
eventually weakened substantially and became post tropical before
landfall across the Mississippi and Alabama coast the next
morning.

08/DML

&&

.AVIATION...
(00Z TAFS)
Issued at 523 PM CST Sun Nov 3 2024

Southeasterly winds will lessen somewhat overnight but remain
elevated in the 10-15 knot range gusting over 20 knots at times.
Scattered light showers may intermittently move across BPT, but
these are not expected to result in significant impacts. Ceilings
will gradually fall to MVFR early Monday morning before improving
to VFR again by mid morning. Southeasterly winds will increase
again by mid morning as the region remains under the influence of
an elongated low level trof. Sustained winds over 20 knots gusting
over 30 knots at times are expected through the afternoon.

Jones

&&

.MARINE...

Large surface high pressure ridging across the Eastern U.S. and
Gulf Coast, coupled with deepening surface low pressure trough
across the Midwest, will keep a tight pressure gradient across the
area. This will keep moderate to strong southeast winds across the
coastal waters, with Small Craft Advisories continuing through
daybreak Tuesday. The strong winds will keep higher than normal
tides as well, with minor coastal flooding across the coastline
and inland lakes. Winds and seas are expected to subside by
Tuesday night and Wednesday with the relaxing pressure gradient.

08/DML

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  69  85  67  80 /  30  20  50  80
LCH  74  84  71  82 /  30  10  30  50
LFT  74  85  72  83 /  10   0  20  50
BPT  74  83  71  80 /  50  20  50  60

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 6 PM CST this evening for LAZ073-074-241-242.

     Coastal Flood Warning until 6 AM CST Monday for LAZ073.

     Coastal Flood Warning from 3 PM Monday to 6 AM CST Tuesday for
     LAZ073.

     Coastal Flood Advisory until 6 AM CST Monday for LAZ074-241-
     252>254.

     Coastal Flood Advisory from 3 PM Monday to 6 AM CST Tuesday for
     LAZ074-241-252>254.

TX...Wind Advisory until 6 PM CST this evening for TXZ615-616.

     Coastal Flood Warning until 6 AM CST Monday for TXZ615.

     Coastal Flood Warning from 3 PM Monday to 6 AM CST Tuesday for
     TXZ615.

     Coastal Flood Advisory until 6 AM CST Monday for TXZ616.

     Coastal Flood Advisory from 3 PM Monday to 6 AM CST Tuesday for
     TXZ616.

GM...Small Craft Advisory from 6 AM Monday to 6 AM CST Tuesday for
     GMZ430-432-435-436.

     Small Craft Advisory until 6 AM CST Tuesday for GMZ450-452-455-
     470-472-475.

&&

SHORT TERM...08
LONG TERM....08
AVIATION...66

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 1:46 PM CSTRiver Flood WarningLCHCalcasieu4 days
Nov 4, 8:31 AM CSTRiver Flood WarningLCHHardin, Jasper, Jefferson, Orange4 days

Nearby

Wind Advisories in Louisiana, 2024Wind Advisories in Texas, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.